Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Indianapolis, IN

May 1, 2016Hancock County, Marion County, Shelby County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 1, 2016, 9:48 PM EDT for Hancock County, Marion County, Shelby County, Indiana. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 9:48 PM EDT (01:48 UTC)
Expired
May 1, 2016, 10:30 PM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IN, Marion County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 9:50 PM EDTHAIL 2New Palestine, IN
May 1, 9:55 PM EDTHAIL 111 Se Indianapolis, IN
May 1, 9:55 PM EDTHAIL 1New Palestine, INRELAYED FROM THE FAMILY MEMBER OF ANOTHER OFFICE. HAIL IS ESTIMATED TO BE SLIGHTLY LARGER THAN 1 INCH.
May 1, 10:10 PM EDTHAIL 12 Se New Palestine, INLOCATED IN FINLEY ON US 52

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 7:58 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS53 KIND 020148
SVRIND
INC059-097-145-020230-
/O.NEW.KIND.SV.W.0042.160502T0148Z-160502T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 1030 PM EDT

* AT 947 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEECH GROVE...
  OR 8 MILES SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...LAWRENCE...GREENFIELD...BEECH GROVE...CUMBERLAND...NEW
  PALESTINE...WARREN PARK...MORRISTOWN...SHIRLEY...WILKINSON AND SPRING
  LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 107.
 INTERSTATE 70 BETWEEN MILE MARKERS 85 AND 112.
 INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.

&&

LAT...LON 3987 8558 3987 8560 3979 8560 3978 8563
      3961 8563 3967 8612 3982 8613 3992 8558
TIME...MOT...LOC 0147Z 265DEG 36KT 3973 8599 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
3 follow-up statements
680 
WWUS53 KIND 020200
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 PM EDT SUN MAY 1 2016

INC097-020209-
/O.CAN.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
MARION IN-
1000 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EAST CENTRAL INDIANA.

LAT...LON 3987 8560 3979 8560 3978 8563 3961 8563
      3965 8595 3985 8595 3992 8558 3987 8558
TIME...MOT...LOC 0159Z 267DEG 38KT 3972 8582 

$$

INC059-145-020230-
/O.CON.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1000 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR HANCOCK AND NORTHERN SHELBY COUNTIES...

AT 959 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENFIELD...OR
13 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...CUMBERLAND...NEW PALESTINE...MORRISTOWN...SHIRLEY...WILKINSON
AND SPRING LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 94 AND 112.
 INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3987 8560 3979 8560 3978 8563 3961 8563
      3965 8595 3985 8595 3992 8558 3987 8558
TIME...MOT...LOC 0159Z 267DEG 38KT 3972 8582 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
160 
WWUS53 KIND 020215
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EDT SUN MAY 1 2016

INC059-145-020230-
/O.CON.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1015 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN HANCOCK AND NORTHEASTERN SHELBY COUNTIES...

AT 1015 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF GREENFIELD...OR 16 MILES NORTHEAST OF SHELBYVILLE...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENFIELD AND MORRISTOWN. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 112.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3978 8563 3961 8563 3965 8576 3971 8580
      3985 8573 3987 8564 3987 8560 3979 8560
TIME...MOT...LOC 0215Z 265DEG 36KT 3973 8561 

HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
771 
WWUS53 KIND 020225 RRA
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT SUN MAY 1 2016

INC059-145-020235-
/O.EXP.KIND.SV.W.0042.000000T0000Z-160502T0230Z/
HANCOCK IN-SHELBY IN-
1025 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
NORTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 1030 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL INDIANA.

LAT...LON 3978 8563 3961 8563 3965 8576 3971 8580
      3985 8573 3987 8564 3987 8560 3979 8560
TIME...MOT...LOC 0223Z 265DEG 36KT 3973 8561 

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:38 PM EDT, 10 minutes earlier.

Area forecast discussion, May 1, 9:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
938 PM EDT SUN MAY 1 2016

.UPDATE...
NEAR TERM SECTION UPDATED

&&

.SYNOPSIS...
ISSUED AT 339 PM EDT SUN MAY 1 2016

A LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL INDIANA WILL KEEP
CHANCES FOR THUNDERSTORMS AROUND THROUGH THE EVENING AND INTO
TONIGHT. AFTER THAT UPPER WAVES WILL PASS THROUGH AN EASTERN U.S.
UPPER TROUGH BRINGING SOME LOW CHANCES FOR LIGHT SHOWERS TO THE AREA
OFF AND ON UNTIL TUESDAY NIGHT. AT THAT POINT A STRONG LOW PRESSURE
SYSTEM WILL SWING SOUTH AND BRING BETTER RAIN CHANCES FOR TUESDAY
NIGHT AND WEDNESDAY WITH LOW SHOWER CHANCES IN IT/S WAKE. DRY
WEATHER BUILDS IN WITH AN UPPER RIDGE TO END THE WEEK AND BEGIN THE
WEEKEND. TEMPERATURES WILL RUN BELOW NORMAL UNTIL THE END OF THE
WEEK.

&&

.NEAR TERM /OVERNIGHT/...

ISOLATED SUPERCELLS OVER CENTRAL INDIANA ARE EXPECTED TO DIMINSH
OVER THE NEXT 2.5 HOURS AS THE SHORT WAVE QUICKLY PUSHES THROUGH
THE AREA. RAISED POPS IN THE NEXT FEW HOURS ACROSS THE NORTHEAST
FORECAST AREA AS PRECIP THERE APPEAR A CERTAINTY. OTHERWISE
TRENDED TOWARD BLEND OF MODELS OVERNIGHT WITH FOG AND EXPECTED
COLD AIR ADVECTION.

PREVIOUS DISCUSSION BELOW...

/THIS EVENING AND TONIGHT/...
ISSUED AT 646 PM EDT SUN MAY 1 2016

MINOR TWEAKS MADE TO GRIDS...BUT MAJORITY REMAIN IN EXCELLENT SHAPE.
WATCHING DEVELOPMENT OVER ILLINOIS AS UPPER WAVE OVER WEST CENTRAL
ILLINOIS PUSHES EAST/NORTHEAST. MAY SEE SCATTERED STORMS DEVELOP
INTO CLUSTERS OR LINE SEGMENTS OVER THE NEXT COUPLE OF HOURS.
PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 339 PM EDT SUN MAY 1 2016

AT 3 PM SEEING THUNDERSTORM DEVELOPMENT JUST SOUTH OF THE FORECAST
AREA ACROSS SOUTHERN INDIANA AND KENTUCKY. COULD SEE DEVELOPMENT
PRETTY MUCH ANYTIME NOW ACROSS THE SOUTHERN COUNTIES...AND HRRR
SHOWS THE CURRENT ACTIVITY LIFTING NORTH AND INTO THE AREA OVER THE
NEXT COUPLE OF HOURS. MODELS ARE IN PRETTY GOOD AGREEMENT THAT AN
AREA OF THUNDERSTORMS WILL ARRIVE WITH THE COLD FRONT LATER THIS
EVENING STARTING IN THE NORTHWEST AROUND 0Z AND OVERSPREADING THE
NORTHERN HALF OF THE AREA FROM THERE. UNSURE HOW FAR SOUTH THIS AREA
WILL GET SO KEPT THE HIGHEST POPS WITH THE FRONTAL PRECIP ACROSS THE
NORTH. NOT READY TO CALL OFF SEVERE STORM CHANCES WITH CAPES ACROSS
THE SOUTHERN HALF OR SO OF THE AREA OVER 1000 AND AN UPPER JETLET ON
ITS WAY OUT OF THE PLAINS AND HEADING THIS WAY. BEST UPPER FORCING
WILL BE WITH THIS FEATURE AND THE UPPER WAVE THAT ARRIVES AS THE
SURFACE LOW LIFTS THROUGH SO KEPT LIKELY RAIN SHOWERS AND CHANCES
FOR THUNDERSTORMS GOING ACROSS THE NORTHERN HALF BUT DROP THINGS OFF
PRETTY QUICKLY AFTER FRONTAL PASSAGE.

UNCERTAIN ABOUT DEVELOPMENT OF PATCHY FOG LATE TONIGHT IN THE WAKE
OF THE SYSTEM SO WILL LEAVE OUT AT THIS TIME.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 339 PM EDT SUN MAY 1 2016

FORECAST MODELS ARE KEEPING THE UPPER TROUGH FURTHER WEST THIS SET
OF RUNS AND TAKING LONGER TO BUILD THE UPPER RIDGE BACK IN OVER THE
AREA. AS A RESULT...MORE CHANCES FOR RAIN ARE SNEAKING BACK INTO THE
FORECAST WITH WEAK UPPER WAVES MOVING THROUGH THE MAIN TROUGH AND A
STRONG FRONTAL SYSTEM MOVING DOWN INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY. LOOKS LIKE MOST OF THESE CHANCES WILL BE SMALL AND ONLY
LOOKING AT LIGHT SHOWERS WITH THE EXCEPTION OF THE AFOREMENTIONED
STRONG SYSTEM. WITH INSTABILITY AVAILABLE IN BOTH THE NAM AND GFS
FOR WEDNESDAY AFTERNOON ADDED A SLIGHT CHANCE FOR THUNDER THEN. HIGH
TEMPERATURES SHOULD RUN SLIGHTLY BELOW NORMAL WITH THE UPPER TROUGH
BRINGING IN SOME COOLER AIR AND CLOUD COVER. LOWS SHOULD STAY NEAR
NORMAL WITH THE CLOUD COVER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 223 PM EDT SUN MAY 1 2016

A FEW REMNANT OR LINGERING SHOWERS APPEAR TO REMAIN ACROSS
CENTRAL INDIANA (MOSTLY ACROSS THE EASTERN COUNTIES) IN THE WAKE
OF LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TO BE FOLLOWED BY AN
UPPER TROUGH MOVING THROUGH TO THE NORTH. VERY WEAK/LIGHT CHANCES
FOR RAIN SHOWERS ARE IN THE FORECAST WEDNESDAY NIGHT...AND EVEN
MORE ANEMIC CHANCES BY THURSDAY. THURSDAY EVENING THROUGH THE
FIRST HALF OF THE WEEKEND LOOKS DRY WITH MOSTLY SUNNY OR PARTLY
CLOUDY SKIES AND WARMING TEMPERATURES BACK INTO THE 70S BY THE
WEEKEND. THE NEXT SYSTEM PROJECTED TO IMPACT THE AREA APPEARS TO
BE TOWARD THE LATTER HALF OF THE WEEKEND. THUNDERSTORMS WERE
OMITTED FROM THE FORECAST FOR SUNDAY AT THIS TIME...HOWEVER WOULD
NOT BE SURPRISED TO SEE THIS ADDED WITH SUBSEQUENT FORECAST
UPDATES ESPECIALLY IF THE INSTABILITY LOOKS DECENT ENOUGH TO
WARRANT MENTION.

&&

.AVIATION /DISCUSSION FOR THE 020000Z TAFS/...

ISSUED AT 709 PM EDT SUN MAY 1 2016

VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR/IFR CONDITIONS
OVERNIGHT.

RAPID REFRESH CONTINUES TO SUGGEST WIDESPREAD PRECIPITATION
DEVELOPING OVER CENTRAL ILLINOIS AND PROPAGATING ACROSS CENTRAL
INDIANA DURING THE FIRST FEW HOURS OF THE TAF PERIOD. RADAR SHOWS
SOME OF THESE SHOWERS STARTING TO DEVELOP. FOR NOW HAVE USED VCTS
TO ACCOUNT FOR WINDOW OF LIKELY THUNDERSTORMS. MVFR/IFR CONDITIONS
ARE EXPECTED OVERNIGHT AS COLD AIR ADVECTION ARRIVES ON NORTHERLY
WINDS IN THE WAKE OF THE COLD FRONT. FORECAST SOUNDINGS SHOW
SATURATED LOWER LEVELS THROUGH THE OVERNIGHT HOURS.

BROAD CYCLONIC FLOW IN THE WAKE OF THE COLD FRONT ON TUESDAY
ALONG WITH FORECAST SOUNDINGS INDICATING SATURATED LOWER LEVELS
WITH CONVECTIVE TEMPS IN THE REACHABLE MID TO UPPER 50S SUGGESTS
AFTERNOON SCT INSTABILITY SHOWERS THROUGH THE DAY AND LINGERING
MVFR CIGS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP/NIELD
SHORT TERM...CP
LONG TERM...SMF
AVIATION...JP
Hazardous weather outlook, May 1, 12:31 PM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1231 PM EDT SUN MAY 1 2016

INZ021-028>031-035>049-051>057-060>065-067>072-021645-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1231 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG...AND A FEW
COULD BECOME SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY
RAINFALL...LIGHTNING.

TIMING: THE MOST FAVORABLE TIMING FOR STRONG TO SEVERE STORMS IS
BETWEEN 4 PM AND MIDNIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA
TODAY AND TONIGHT BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA.
AMPLE SUNSHINE FOR MUCH OF THE AREA EARLY IN THE DAY WILL HELP
FUEL THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: THERE WILL BE A CHANCE OF LIGHT SHOWERS MONDAY AND
AGAIN AROUND THE MIDDLE OF THIS WEEK. TEMPERATURES WILL BE COOLER
THAN NORMAL MOST OF THIS WEEK...BUT IT WILL BECOME WARMER NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, May 1, 9:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             INDIANAPOLIS            39.71N  86.28W
05/01/2016  E0.25 INCH       MARION             IN   NWS OFFICE

0922 PM     HEAVY RAIN       INDIANAPOLIS            39.71N  86.28W
05/01/2016  U0.00 INCH       MARION             IN   NWS OFFICE

&&

MMB
Local storm report, May 1, 9:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             GREENCASTLE             39.64N  86.84W
05/01/2016  M0.70 INCH       PUTNAM             IN   EMERGENCY MNGR

&&

MMB
Local storm report, May 1, 9:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             LINDEN                  40.19N  86.90W
05/01/2016  E1.75 INCH       MONTGOMERY         IN   PUBLIC

            VARIED IN SIZE

&&

MMB
Local storm report, May 1, 9:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             3 S KIRKLIN             40.15N  86.36W
05/01/2016  E1.00 INCH       BOONE              IN   LAW ENFORCEMENT

            LOCATION ESTIMATED BY RADAR. AT 850 NORTH AND 300 WEST

&&

MMB
Local storm report, May 1, 9:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     CLAYTON                 39.69N  86.52W
05/01/2016                   HENDRICKS          IN   AMATEUR RADIO

            US 40 SOUTH OF CLAYTON. LARGE TREE DOWN COVERING WEST
            BOUND LANES. POWERLINES DOWN ON BOTH SIDES OF THE ROAD.

&&

MMB
Local storm report, May 1, 9:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             5 SE KOKOMO             40.42N  86.07W
05/01/2016  E0.25 INCH       HOWARD             IN   TRAINED SPOTTER

            MINOR FLOODING AS WELL.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:03 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam42 min
May 1, 8:05 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe25 min
May 1, 8:12 PM EDTSevere Thunderstorm WarningINDParke, Vermillion48 min
May 1, 8:31 PM EDTTornado WarningINDMontgomery, Tippecanoe44 min
May 1, 8:33 PM EDTTornado WarningINDHendricks, Morgan, Putnam27 min
May 1, 8:50 PM EDTTornado Warning Tornado observedINDBoone, Clinton, Montgomery, Tippecanoe40 min
May 1, 8:56 PM EDTSevere Thunderstorm WarningINDHendricks, Marion64 min
May 1, 9:01 PM EDTSevere Thunderstorm WarningINDParke, Putnam25 min
May 1, 9:14 PM EDTTornado WarningINDHendricks, Marion46 min
May 1, 9:27 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton48 min
May 1, 9:40 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan50 min
May 1, 9:59 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe46 min
May 1, 10:05 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison, Tipton42 min
May 1, 10:11 PM EDTSevere Thunderstorm WarningINDRush35 min
May 1, 10:27 PM EDTTornado WarningINDDelaware, Henry, Madison17 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.